A Caltech Library Service

On the statistical theory of turbulence

von Kármán, Th. (1937) On the statistical theory of turbulence. Proceedings of the National Academy of Sciences of the United States of America, 23 (2). pp. 98-105. ISSN 0027-8424.

See Usage Policy.


Use this Persistent URL to link to this item:


G. I. Taylor (1) gave an important impetus to the statistical theory of turbulence by introducing the concept of "isotropic" turbulence, defined by the feature that the mean squares and mean products of the velocity components and of their derivatives are invariant with respect to rotation and reflection of the coordinate axes.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:Copyright © 1937 by the National Academy of Sciences. Communicated January 2, 1937. The author is indebted to C. B. Millikan and L. Howarth for discussions on the subject and for their assistance in calculations.
Issue or Number:2
Record Number:CaltechAUTHORS:KARpnas37
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:4342
Deposited By: Tony Diaz
Deposited On:24 Aug 2006
Last Modified:02 Oct 2019 23:12

Repository Staff Only: item control page